Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 102, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 27, 2008, 5:12 PM EDT for Hillsborough County, New Hampshire. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2008, 5:12 PM EDT (21:12 UTC)
- Expired
- Jun 27, 2008, 5:42 PM EDT
- In force
- 30 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Hillsborough County, NH
The radar
The Boston radar (KBOX), 109 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 272112
SVRBOX
NHC011-272200-
/O.NEW.KBOX.SV.W.0102.080627T2112Z-080627T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
512 PM EDT FRI JUN 27 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE...
* UNTIL 600 PM EDT
* AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MERRIMACK...OR 6 MILES SOUTHWEST OF MANCHESTER...AND MOVING EAST AT
14 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS.
LAT...LON 4293 7141 4292 7143 4289 7143 4289 7142
4284 7142 4286 7158 4294 7158 4297 7141
TIME...MOT...LOC 2112Z 277DEG 12KT 4290 7149
$$
EKSTER2 follow-up statements
000
WWUS51 KBOX 272134
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
534 PM EDT FRI JUN 27 2008
NHC011-272200-
/O.CON.KBOX.SV.W.0102.000000T0000Z-080627T2200Z/
HILLSBOROUGH NH-
534 PM EDT FRI JUN 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR EAST CENTRAL HILLSBOROUGH COUNTY...
AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MERRIMACK...OR 6 MILES WEST OF DERRY...MOVING EAST AT 11
MPH.
LAT...LON 4284 7142 4285 7148 4285 7149 4285 7152
4292 7151 4293 7143 4289 7143 4288 7142
TIME...MOT...LOC 2134Z 283DEG 9KT 4288 7143
$$
MLE000
WWUS51 KBOX 272142
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
542 PM EDT FRI JUN 27 2008
NHC011-272152-
/O.CAN.KBOX.SV.W.0102.000000T0000Z-080627T2200Z/
HILLSBOROUGH NH-
542 PM EDT FRI JUN 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HILLSBOROUGH
COUNTY IS CANCELLED...
LAT...LON 4284 7142 4285 7148 4285 7149 4285 7152
4292 7151 4293 7143 4289 7143 4288 7142
TIME...MOT...LOC 2142Z 283DEG 9KT 4286 7141
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 5:12 PM EDT, 0 minutes earlier.
Area forecast discussion, Jun 27, 5:12 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 512 PM EDT FRI JUN 27 2008 .SYNOPSIS... MULTIPLE AFTERNOONS OF STRONG THUNDERSTORMS ARE ANTICIPATED OVER THE NEXT WEEK AS A GENERALLY UNSTABLE WEATHER PATTERN HOLDS FIRM WITH WARMER THAN NORMAL HUMID SUMMER WEATHER. HIGH PRESSURE WILL PERSIST IN THE WESTERN ATLANTIC WHILE GENERALLY LOW PRESSURE IN SOUTHEAST CANADA SHOVES WEAKENING COOL FRONTS INTO NEW ENGLAND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... DIMINISHING TSTMS THIS EVENING. AN AIR QUALITY ALERT HAS BEEN ISSUED FOR A PART OF SOUTHEAST MASSACHUSETTS AND S RI. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... TONIGHT...WHERE DOES THE COLD FRONT STALL. SOME OF THE MODELS TONIGHT SUGGEST A STALL NORTH OF THE MASS PIKE. BUT THERE IS ENOUGH NORTHWEST FLOW ALOFT THIS EVENING TO PUSH THE FRONT TO THE SOUTH COAST. EITHER WAY...CLOUDS LINGER THROUGH THE FIRST PART OF THE NIGHT AS WELL AS SCATTERED SHOWERS/ISOLATED TSTMS. MODELS SUGGEST A SECOND SURGE OF RAINFALL OVERNIGHT...PEAKING AROUND 2 AM SATURDAY BUT CONFIDENCE IS VERY LOW ON THIS SECONDARY PULSE. WITH PLENTY OF WET GROUND AND A WEAK WIND FIELD...AND LITTLE DRYING OF THE HUMID AIR...WE EXPECT ANOTHER FOGGY NIGHT ALL AROUND SOUTHERN NEW ENGLAND. SATURDAY... ANY LEFT OVER CONVECTION FROM A POSSIBLE MCS SHOULD HAVE EXITED THE SOUTHEAST NEW ENGLAND COAST BY EARLY SATURDAY MORNING. OTHERWISE...THE NAM/ECMWF/UKMET ARE FAIRLY AGGRESSIVE WITH THE BACKDOOR COLD FRONT WHILE THE GFS IS NOT SO MUCH. HOWEVER...WILL LEAN TOWARDS MODEL CONSENSUS AND BRING THE BACKDOOR FRONT THROUGH THE COASTAL PLAIN. THEREFORE...WILL TREND HIGHS FROM THE 70S ALONG THE IMMEDIATE EASTERN MA COAST TO THE UPPER 80S IN THE CONNECTICUT RIVER VALLEY. AS FOR CONVECTIVE CHANCES...ANOTHER SHORTWAVE LOOKS TO APPROACH FROM THE WEST DURING THE AFTERNOON. MODELS NOT THAT AGGRESSIVE WITH QPF AND THAT IS PROBABLY BECAUSE THE SHORTWAVE DOES NOT ARRIVE UNTIL MID TO LATE AFTERNOON. HOWEVER...SURFACE DEWPOINTS AROUND 70 ACROSS THE INTERIOR WHICH SHOULD RESULT IN A FAIR AMOUNT OF LOW LEVEL INSTABILITY. THEREFORE...WILL GO WITH CHANCE POPS TO THE FROM THE LATE AFTERNOON AND INTO THE EVENING FOR SCATTERED SHOWERS/THUNDERSTORMS NORTHWEST OF I-95 WITH THE BEST CHANCE ACROSS SOUTHWEST NH...WESTERN MA...CONNECTICUT. WIND FIELDS COULD BE BETTER...BUT THERE SHOULD BE ENOUGH CAPE TO BRING THE POTENTIAL FOR AT LEAST A FEW SEVERE THUNDERSTORMS TO THE INTERIOR. IN ADDITION...HIGH PWATS WILL BRING THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WITH ANY OF THE ACTIVITY THAT DEVELOPS. ALONG THE COASTAL PLAIN...WILL CARRY JUST SLIGHT CHANCE POPS AS THE STABILIZING MARINE LAYER MAY LIMIT CONVECTIVE POTENTIAL. SATURDAY NIGHT... CONTINUED WARM ADVECTION AND ELEVATED INSTABILITY SHOULD A THREAT OF SCATTERED SHOWERS/THUNDERSTORMS OVERNIGHT...ALTHOUGH THIS ACTIVITY WILL BE HIT AND MISS AND MOST OF THE NIGHT IT MAY END UP DRY. THE BEST CHANCE LOOKS TO BE OVER THE NORTHWEST SECTIONS AND THAT IS WHERE WE WILL RUN WITH LIKELY POPS AND TAPER TO LOW CHANCE ON THE COASTAL PLAIN. WITH THE LOSS OF DAYTIME HEATING...WE SHOULD SEE THE BACKDOOR COLD FRONT PUSH FURTHER WEST THROUGH MUCH OF OUR REGION. WITH VERY HIGH DEWPOINTS IN PLACE WE MAY SEE AREAS OF DENSE FOG DEVELOP BRINING POOR VISIBILITIES TO MUCH OF THE REGION. LOWS SHOULD MAINLY BE IN THE 60S. && .LONG TERM /SUNDAY THROUGH FRIDAY/... SUNDAY...DEPENDING ON WHAT MODEL YOU LOOK AT...THINGS HAVE CHANGED OR THEY HAVE STAYED THE SAME. THE LARGE SCALE FEATURES HAVE LARGELY STAYED THE SAME...ITS THE DETAILS WHERE THE DIFFERENCES COME IN. THE 12Z NAM HAS TAKEN THE QPF NORTH TO NORTHERN NEW ENGLAND AND HAS ALL BUT DRIED SOUTHERN NEW ENGLAND OUT. THE 00Z ECMWF/12Z GFS SCALE THE PRECIPITATION BACK A LITTLE BUT STILL HAVE A GOOD INCH TO INCH AND A HALF FALLING. A DEEP UPPER LEVEL TROUGH STRETCHING EASTERN ONTARIO/WESTERN QUEBEC SOUTHWARD TO THE OHIO RIVER VALLEY WILL RESULT IN SOUTHWEST FLOW OVER THE SOUTHERN NEW ENGLAND AREA. THIS WILL ALLOW DEEP TROPICAL MOISTURE TO FLOW UP THE EAST COAST INTO THE CWA. PWAT VALUES REMAIN IN THE 1.5 TO 2 INCH RANGE /1.5 TO 2 TIMES NORMAL/. 850MB TEMPERATURES BETWEEN 16 AND 17 DEG CELSIUS WILL RESULT IN WARM AFTERNOON TEMPS...ESPECIALLY IF WE GET ANY SUNSHINE IN BETWEEN STORMS OR PRIOR TO THEIR INITIATION. EXPECTING HIGH TEMPERATURES TO BE IN THE UPPER 80S. THESE WARM TEMPS AT THE SURFACE AND FAIRLY COOL TEMPERATURES IN THE UPPER LEVELS WILL RESULT IN STEEP MID-LEVEL LAPSE RATES AND QUITE A BIT OF INSTABILITY. THIS IS REFLECTED IN MODEL CAPES BETWEEN 1000 AND 1500 J/KG AND LI/S BETWEEN 0 AND -2. GIVEN ALL OF THIS INSTABILITY AND 0-6KM BULK SHEAR VALUES BETWEEN 35 AND 50 KTS...STRONG TO SEVERE THUNDERSTORMS ARE LIKELY TO DEVELOP. BELIEVE WINDS AND HEAVY RAIN WILL BE THE MAIN THREATS WITH THESE STORMS. MONDAY...A WEAK COLD FRONT WILL MOVE THROUGH SOUTHERN NEW ENGLAND AS THE UPPER LEVEL TROUGH APPROACHES FROM THE WEST. THIS WILL RESULT IN SLIGHTLY COOLER TEMPERATURES DURING THE DAY AS WELL AS ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS. THERE ISN/T AS MUCH INSTABILITY AS THERE IS PROGGED FOR SUNDAY. HOWEVER...SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE AND ONE OR TWO MAY BECOME SEVERE. AGAIN...WINDS AND HEAVY RAIN WILL BE THE MAIN THREATS. TUESDAY...UPPER LEVEL TROUGH MOVES EAST TO ALONG THE EAST COAST. SOME SHORTWAVE ENERGY ROTATING AROUND THE TROUGH WILL MOVE THROUGH SOUTHERN NEW ENGLAND PROVIDING A POSSIBILITY FOR SHOWERS AGAIN. NOT AS CONFIDENT IN THE TUESDAY FORECAST AS MODEL DISCREPANCIES BECOME LARGER. WEDNESDAY...LOOKS LIKE THE DRIEST DAY WITH NEITHER THE ECMWF OR THE GFS PUTTING OUT ANY PRECIP. THURSDAY...ANOTHER WEAK COLD FRONT MAY MOVE THROUGH SOUTHERN NEW ENGLAND LATE IN THE DAY. AS THIS MOVES THROUGH IT WILL PROVIDE A FOCUS FOR MORE SHOWERS AND PERHAPS A FEW THUNDERSTORMS. INDEPENDENCE DAY...TEMPERATURES WILL BE A LITTLE COOLER. WITH A RETURN TO SOUTHWEST FLOW...MOISTURE WILL BE MOVING UP THE EAST COAST INTO THE AREA AGAIN. SHOWERS AND ISOLATED THUNDERSTORMS WILL AGAIN BE A POSSIBILITY AS A SHORTWAVE MOVES THROUGH SOUTHERN NEW ENGLAND. && .AVIATION /21Z FRIDAY THROUGH WEDNESDAY/... VFR/MVFR HAZY THIS AFTERNOON MVFR/IFR IN SCATTERED SHOWERS AND THUNDERSTORMS CONTINUING THROUGH THE FIRST HALF OF TONIGHT. WET GROUND LIGHT WINDS AND MOIST AIR WILL COMBINE FOR SOME PATCHY FOG LATER TONIGHT. SATURDAY...MORNING IFR CEILINGS SOUTH COAST UNTIL 12Z...OTHERWISE MVFR/VFR HAZE. SCT SHRA/TSRA IN THE AFTERNOON NORTHWEST INTERIOR. OUTLOOK...SUNDAY THROUGH WEDNESDAY... SUNDAY...MVFR/IFR CIGS/VSBYS LIKELY AS SHOWERS AND THUNDERSTORMS MOVE THROUGH SOUTHERN NEW ENGLAND. GUSTY WINDS TO AT LEAST 40KTS WILL ACCOMPANY AND THUNDERSTORMS THAT NEAR THE TERMINALS. MVFR/IFR VSBYS CONTINUE THROUGH THE NIGHT IN PATCHY FOG. MONDAY...MVFR/IFR CIGS/VSBYS WILL CONTINUE IN SHOWERS/THUNDERSTORMS THROUGH THE DAY. MVFR/IFR VSBYS CONTINUE OVERNIGHT IN PATCHY FOG. && .MARINE... TODAY AND TONIGHT...TSTMS DEVELOPING THIS AFTERNOON AND MOVING ACROSS THE WATERS. OVERALL WINDS AND SEAS LOOK TO STAY BELOW SMALL CRAFT THRESHOLDS...BUT WITH 5 FOOT SEAS ON THE BORDER OF OUR SOUTHERN OUTER WATERS. ISOLATED SMW STORMS FOR 35 OR 40 KTS ANTICIPATED BOS HARB TO NARR BAY INCLUDING W PART OF CAPE COD BAY 4PM-8PM. OUTLOOK...SUNDAY THROUGH WEDNESDAY... WNAWAVE CONTINUES TO BE TOO HIGH. DESPITE THIS...SCA CONDITIONS ARE POSSIBLE ON THE SOUTHERN OUTER WATERS LATE THIS WEEKEND INTO EARLY NEXT WEEK WITH PERSISTENT SOUTHWEST FLOW OVER THE WATERS. WINDS MAY REACH SCA LEVELS SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON AS A 35-40KT LOW LEVEL JET DEVELOPS OVER THE WATERS. OTHERWISE...PATCHY FOG WILL BE LIKELY OVER THE WATERS MAINLY IN THE OVERNIGHT HOURS. && .HYDROLOGY... PRECIPITABLE WATER VALUES INCREASE TO THE 1.5 TO 1.8 INCH RANGE BY THIS AFTERNOON. THIS WILL SUPPORT SOME HEAVY DOWNPOURS. GENERAL FLOODING LOOKS DIFFICULT AS AREAL FLOODING VALUES ARE 2-3 INCHES IN ONE HOUR AND 3-4.5 INCHES IN 3 HOURS. HOWEVER THE JUICINESS OF THE AIRMASS COULD STILL LEAD TO LOCALLY HEAVY DOWNPOURS THIS AFTERNOON AND EARLY TONIGHT THAT COULD BRING URBAN AND POOR DRAINAGE FLOODING. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...WTB/DRAG/FRANK NEAR TERM...WTB/DRAG SHORT TERM...WTB/DRAG LONG TERM...RLG AVIATION...WTB/DRAG/STRAUSS/RLG MARINE...WTB/DRAG/RLG HYDROLOGY...
Hazardous weather outlook, Jun 27, 4:42 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 442 PM EDT FRI JUN 27 2008 CTZ002>004-MAZ002>007-012>016-026-NHZ011-012-015-RIZ001-002-281200- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- 442 PM EDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE UNTIL ABOUT 8 PM ACROSS SOUTHERN NEW ENGLAND...MAINLY ALONG AND NORTH OF THE MASS TURNPIKE. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORM WILL BE STRONG DAMAGING STRAIGHT LINE NORTHWEST WIND GUSTS. A SECONDARY CONCERN WILL BE FOR BRIEF STREET CLOSURES DUE TO EXCESSIVE SHORT TERM FLOODING RAINS AND MAYBE SOME LARGE HAIL. IN ADDITION...THESE THUNDERSTORMS WILL CONTAIN DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A RATHER STRONG UPPER LEVEL SYSTEM FOR LATE JUNE WILL BRING THE POTENTIAL FOR ROUNDS OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL THIS WEEKEND INTO EARLY NEXT WEEK. INITIALLY...THE FOCUS FOR THE BIGGEST AND POTENTIALLY SEVERE STORMS WILL BE ACROSS THE CONNECTICUT RIVER VALLEY WESTWARD BUT THIS MAY GRADUALLY SHIFT TOWARDS THE COASTAL PLAIN SUNDAY NIGHT OR MONDAY. THE LOCATION OF THE HEAVIEST RAIN REMAINS UNCERTAIN...BUT BECAUSE THIS LOOKS TO BE A VERY SLOW MOVING SYSTEM WE WILL STILL NEED TO BE CONCERNED ABOUT URBAN AND POOR DRAINAGE FLOODING. AIR QUALITY MAY BECOME UNHEALTHFUL IN PARTS OF THE AREA SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED INTO THIS EVENING AND LIKELY AGAIN SUNDAY. MAZ017>024-RIZ003>008-281200- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 442 PM EDT FRI JUN 27 2008 ...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A RATHER STRONG UPPER LEVEL SYSTEM FOR LATE JUNE WILL BRING THE POTENTIAL FOR ROUNDS OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL THIS WEEKEND INTO EARLY NEXT WEEK. INITIALLY...THE FOCUS FOR THE HEAVIEST PRECIPITATION LOOKS TO BE ACROSS THE INTERIOR BUT THIS MAY GRADUALLY SHIFT TOWARDS THE COASTAL PLAIN SUNDAY NIGHT OR MONDAY. ISOLATED SEVERE STORMS ARE POSSIBLE IN COASTAL SOUTHEAST NEW ENGLAND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MAZ008>011-281200- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA- 442 PM EDT FRI JUN 27 2008 ...AIR QUALITY ALERT IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE UNTIL ABOUT 8 PM THIS EVENING ACROSS THIS PORTION OF SOUTHWEST MASSACHUSETTS. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORM WILL BE STRONG DAMAGING STRAIGHT LINE NORTHWEST WIND GUSTS. A SECONDARY CONCERN WILL BE FOR BRIEF STREET CLOSURES DUE TO EXCESSIVE SHORT TERM FLOODING RAINS AND MAYBE SOME LARGE HAIL. IN ADDITION...THESE THUNDERSTORMS WILL CONTAIN DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. A RATHER STRONG UPPER LEVEL SYSTEM FOR LATE JUNE WILL BRING THE POTENTIAL FOR ROUNDS OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL THIS WEEKEND INTO EARLY NEXT WEEK. THE LOCATION OF THE HEAVIEST RAIN REMAINS UNCERTAIN...BUT BECAUSE THIS LOOKS TO BE A VERY SLOW MOVING SYSTEM WE WILL STILL NEED TO BE CONCERNED ABOUT URBAN AND POOR DRAINAGE FLOODING. IN ADDITION... THERE IS THE POTENTIAL FOR MORE SEVERE THUNDERSTORMS. WHEN AND WHERE THIS OCCURS WILL DEPEND ON TIMING...AMOUNT OF SUNSHINE AND POSITIONING OF A FRONTAL BOUNDARY. THE BEST CHANCE FOR SEVERE WEATHER STORMS THIS WEEKEND WILL BE SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY SUNDAY. ANZ230>237-250-254-255-281200- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 442 PM EDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT STRONG GUSTY THUNDERSTORMS WITH 35 KNOT WIND GUSTS ARE POSSIBLE TIL 8 PM FROM BOSTON HARBOR NORTHWARD TO NEWBURYPORT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG THUNDERSTORMS MAY AFFECT THE WATERS SUNDAY AFTERNOON AND EVENING AND AGAIN MONDAY...ESPECIALLY BOSTON HARBOR TO NEWBURYPORT AND NARRAGANSETT BAY. PATCHY DENSE FOG MAY AFFECT THE WATERS DURING THE OVERNIGHT HOURS LATER THIS WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ..UPDATED FOR AQA AND UPDATED SEVERE WEATHER INFORMATION..
In the hours before
Local storm report, Jun 27, 4:13 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
413 PM EDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG WATERTOWN 42.37N 71.18W
06/27/2008 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON POND STREET.
0216 PM TSTM WND DMG WATERTOWN 42.37N 71.18W
06/27/2008 MIDDLESEX MA AMATEUR RADIO
TREE AND WIRES DOWN ON DERBY STREET.
0228 PM TSTM WND DMG BOSTON 42.32N 71.07W
06/27/2008 SUFFOLK MA AMATEUR RADIO
TREE ON A CAR AT INTERSECTION OF BAKERSFIELD AND
STOUGHTON STREET.
0230 PM FLASH FLOOD BOSTON 42.32N 71.07W
06/27/2008 SUFFOLK MA AMATEUR RADIO
STORROW DRIVE EAST BOUND ALL LANES CLOSED AT KENMORE
SQUARE
0230 PM TSTM WND DMG HINGHAM 42.24N 70.89W
06/27/2008 PLYMOUTH MA AMATEUR RADIO
TREE LIMBS DOWN.
0230 PM MARINE TSTM WIND BOSTON 42.32N 71.07W
06/27/2008 U0.00 MPH SUFFOLK MA AMATEUR RADIO
3 SAILBOAT RESCUES BY THE USCG IN BOSTON HARBOR.
0230 PM TSTM WND DMG BRIGHTON 42.35N 71.15W
06/27/2008 SUFFOLK MA AMATEUR RADIO
4 INCH LIMB DOWN
0231 PM FLASH FLOOD BROOKLINE 42.32N 71.14W
06/27/2008 NORFOLK MA AMATEUR RADIO
BAKERS CIRCLE CLOSED DUE TO FLOODING.
0231 PM TSTM WND DMG BOSTON 42.32N 71.07W
06/27/2008 SUFFOLK MA AMATEUR RADIO
TREE ON A CAR AT COLUMBIA RD.
0355 PM HAIL NEW SALEM 42.50N 72.33W
06/27/2008 E0.75 INCH FRANKLIN MA AMATEUR RADIO
&&
FNOCERASpecial weather statement, Jun 27, 4:23 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 423 PM EDT FRI JUN 27 2008 NHZ011-272100- CHESHIRE NH- 423 PM EDT FRI JUN 27 2008 AT 414 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 6 MILES NORTHWEST OF MARLOW...OR ABOUT 10 MILES NORTHEAST OF BELLOWS FALLS...MOVING SOUTHEAST AT 27 MPH. THE THUNDERSTORM WILL BE NEAR...MARLOW BY 430 PM EDT...STODDARD BY 440 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. MLE
Local storm report, Jun 27, 4:48 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
448 PM EDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG WALTHAM 42.39N 71.24W
06/27/2008 MIDDLESEX MA BROADCAST MEDIA
NUMEROUS LARGE TREES AND BRANCHES DOWN
0210 PM TSTM WND DMG WATERTOWN 42.37N 71.18W
06/27/2008 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON POND STREET.
0216 PM TSTM WND DMG WATERTOWN 42.37N 71.18W
06/27/2008 MIDDLESEX MA AMATEUR RADIO
TREE AND WIRES DOWN ON DERBY STREET.
0228 PM TSTM WND DMG BOSTON 42.32N 71.07W
06/27/2008 SUFFOLK MA AMATEUR RADIO
TREE ON A CAR AT INTERSECTION OF BAKERSFIELD AND
STOUGHTON STREET.
0230 PM TSTM WND DMG BRIGHTON 42.35N 71.15W
06/27/2008 SUFFOLK MA AMATEUR RADIO
4 INCH LIMB DOWN
0230 PM MARINE TSTM WIND BOSTON 42.32N 71.07W
06/27/2008 U0.00 MPH SUFFOLK MA AMATEUR RADIO
3 SAILBOAT RESCUES BY THE USCG IN BOSTON HARBOR.
0230 PM FLASH FLOOD BOSTON 42.32N 71.07W
06/27/2008 SUFFOLK MA AMATEUR RADIO
STORROW DRIVE EAST BOUND ALL LANES CLOSED AT KENMORE
SQUARE
0230 PM TSTM WND DMG HINGHAM 42.24N 70.89W
06/27/2008 PLYMOUTH MA AMATEUR RADIO
TREE LIMBS DOWN.
0231 PM FLASH FLOOD BROOKLINE 42.32N 71.14W
06/27/2008 NORFOLK MA AMATEUR RADIO
BAKERS CIRCLE CLOSED DUE TO FLOODING.
0231 PM TSTM WND DMG BOSTON 42.32N 71.07W
06/27/2008 SUFFOLK MA AMATEUR RADIO
TREE ON A CAR AT COLUMBIA RD.
0355 PM HAIL NEW SALEM 42.50N 72.33W
06/27/2008 E0.75 INCH FRANKLIN MA AMATEUR RADIO
0433 PM TSTM WND DMG HAVERHILL 42.78N 71.09W
06/27/2008 ESSEX MA BROADCAST MEDIA
6 INCH DIAMETER LIMBS DOWN.
0439 PM TSTM WND DMG HAVERHILL 42.78N 71.09W
06/27/2008 ESSEX MA AMATEUR RADIO
TREE ON CAR AT THE INTERSECTION OF BROADWAY AND LAKE
STREETS.
&&
FNOCERASpecial weather statement, Jun 27, 5:00 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 500 PM EDT FRI JUN 27 2008 NHZ011-015-272145- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 500 PM EDT FRI JUN 27 2008 AT 456 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 4 MILES WEST OF HILLSBOROUGH...OR ABOUT 9 MILES SOUTHWEST OF HENNIKER...MOVING EAST AT 22 MPH. THE THUNDERSTORM WILL BE NEAR...HILLSBOROUGH AND ANTRIM BY 510 PM EDT...DEERING BY 520 PM EDT...WEARE AND 6 MILES NORTH OF FRANCESTOWN BY 530 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. MLE
Local storm report, Jun 27, 5:01 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
501 PM EDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG WALTHAM 42.39N 71.24W
06/27/2008 MIDDLESEX MA BROADCAST MEDIA
NUMEROUS LARGE TREES AND BRANCHES DOWN
0210 PM TSTM WND DMG WATERTOWN 42.37N 71.18W
06/27/2008 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON POND STREET.
0216 PM TSTM WND DMG WATERTOWN 42.37N 71.18W
06/27/2008 MIDDLESEX MA AMATEUR RADIO
TREE AND WIRES DOWN ON DERBY STREET.
0228 PM TSTM WND DMG BOSTON 42.32N 71.07W
06/27/2008 SUFFOLK MA AMATEUR RADIO
TREE ON A CAR AT INTERSECTION OF BAKERSFIELD AND
STOUGHTON STREET.
0230 PM TSTM WND DMG BRIGHTON 42.35N 71.15W
06/27/2008 SUFFOLK MA AMATEUR RADIO
4 INCH LIMB DOWN
0230 PM MARINE TSTM WIND BOSTON 42.32N 71.07W
06/27/2008 U0.00 MPH SUFFOLK MA AMATEUR RADIO
3 SAILBOAT RESCUES BY THE USCG IN BOSTON HARBOR.
0230 PM FLASH FLOOD BOSTON 42.32N 71.07W
06/27/2008 SUFFOLK MA AMATEUR RADIO
STORROW DRIVE EAST BOUND ALL LANES CLOSED AT KENMORE
SQUARE
0230 PM TSTM WND DMG HINGHAM 42.24N 70.89W
06/27/2008 PLYMOUTH MA AMATEUR RADIO
TREE LIMBS DOWN.
0231 PM FLASH FLOOD BROOKLINE 42.32N 71.14W
06/27/2008 NORFOLK MA AMATEUR RADIO
BAKERS CIRCLE CLOSED DUE TO FLOODING.
0231 PM TSTM WND DMG BOSTON 42.32N 71.07W
06/27/2008 SUFFOLK MA AMATEUR RADIO
TREE ON A CAR AT COLUMBIA RD.
0355 PM HAIL NEW SALEM 42.50N 72.33W
06/27/2008 E0.75 INCH FRANKLIN MA AMATEUR RADIO
0433 PM TSTM WND DMG HAVERHILL 42.78N 71.09W
06/27/2008 ESSEX MA BROADCAST MEDIA
6 INCH DIAMETER LIMBS DOWN.
0435 PM TSTM WND DMG HAVERHILL 42.78N 71.09W
06/27/2008 ESSEX MA AMATEUR RADIO
WIRES DOWN ON SOUTH WILLIAMS STREET.
0439 PM TSTM WND DMG HAVERHILL 42.78N 71.09W
06/27/2008 ESSEX MA AMATEUR RADIO
TREE ON CAR AT THE INTERSECTION OF BROADWAY AND LAKE
STREETS.
0457 PM FLASH FLOOD HAVERHILL 42.78N 71.09W
06/27/2008 ESSEX MA AMATEUR RADIO
PRIMROSE STREET FLOODED.
&&
FNOCERALocal storm report, Jun 27, 5:03 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
503 PM EDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG WALTHAM 42.39N 71.24W
06/27/2008 MIDDLESEX MA BROADCAST MEDIA
NUMEROUS LARGE TREES AND BRANCHES DOWN
0200 PM TSTM WND DMG DORCHESTER 42.28N 71.08W
06/27/2008 SUFFOLK MA BROADCAST MEDIA
LARGE TREE DOWN.
0210 PM TSTM WND DMG WATERTOWN 42.37N 71.18W
06/27/2008 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON POND STREET.
0216 PM TSTM WND DMG WATERTOWN 42.37N 71.18W
06/27/2008 MIDDLESEX MA AMATEUR RADIO
TREE AND WIRES DOWN ON DERBY STREET.
0228 PM TSTM WND DMG BOSTON 42.32N 71.07W
06/27/2008 SUFFOLK MA AMATEUR RADIO
TREE ON A CAR AT INTERSECTION OF BAKERSFIELD AND
STOUGHTON STREET.
0230 PM TSTM WND DMG BRIGHTON 42.35N 71.15W
06/27/2008 SUFFOLK MA AMATEUR RADIO
4 INCH LIMB DOWN
0230 PM MARINE TSTM WIND BOSTON 42.32N 71.07W
06/27/2008 U0.00 MPH SUFFOLK MA AMATEUR RADIO
3 SAILBOAT RESCUES BY THE USCG IN BOSTON HARBOR.
0230 PM FLASH FLOOD BOSTON 42.32N 71.07W
06/27/2008 SUFFOLK MA AMATEUR RADIO
STORROW DRIVE EAST BOUND ALL LANES CLOSED AT KENMORE
SQUARE
0230 PM TSTM WND DMG HINGHAM 42.24N 70.89W
06/27/2008 PLYMOUTH MA AMATEUR RADIO
TREE LIMBS DOWN.
0231 PM FLASH FLOOD BROOKLINE 42.32N 71.14W
06/27/2008 NORFOLK MA AMATEUR RADIO
BAKERS CIRCLE CLOSED DUE TO FLOODING.
0231 PM TSTM WND DMG BOSTON 42.32N 71.07W
06/27/2008 SUFFOLK MA AMATEUR RADIO
TREE ON A CAR AT COLUMBIA RD.
0355 PM HAIL NEW SALEM 42.50N 72.33W
06/27/2008 E0.75 INCH FRANKLIN MA AMATEUR RADIO
0433 PM TSTM WND DMG HAVERHILL 42.78N 71.09W
06/27/2008 ESSEX MA BROADCAST MEDIA
6 INCH DIAMETER LIMBS DOWN.
0435 PM TSTM WND DMG HAVERHILL 42.78N 71.09W
06/27/2008 ESSEX MA AMATEUR RADIO
WIRES DOWN ON SOUTH WILLIAMS STREET.
0439 PM TSTM WND DMG HAVERHILL 42.78N 71.09W
06/27/2008 ESSEX MA AMATEUR RADIO
TREE ON CAR AT THE INTERSECTION OF BROADWAY AND LAKE
STREETS.
0457 PM FLASH FLOOD HAVERHILL 42.78N 71.09W
06/27/2008 ESSEX MA AMATEUR RADIO
PRIMROSE STREET FLOODED.
&&
FNOCERAThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 6:04 PM EDT | Areal Flood Advisory | BOX | Hillsborough | 116 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.